Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 122, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2014, 9:23 PM CDT for Jackson County, Putnam County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 9:23 PM CDT (02:23 UTC)
- Expired
- Jul 27, 2014, 10:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Jackson County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 94 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 9:45 PM CDT | TSTM WND DMG | N Cookeville, TN | TREE FELL ON POWER LINES IN NORTH COOKEVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:00 PM CDT | Tornado Watch | SPC | 11 hr |
| Jul 27, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3837 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS54 KOHX 280223
SVROHX
TNC087-141-280300-
/O.NEW.KOHX.SV.W.0122.140728T0223Z-140728T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
923 PM CDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN MIDDLE TENNESSEE...
SOUTHERN JACKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1000 PM CDT
* AT 920 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THE STORM WAS NEAR GAINESBORO...MOVING SOUTHEAST
AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...BAXTER...ALGOOD AND MONTEREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY CAN
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MONDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3614 8519 3609 8525 3598 8526 3599 8530
3603 8531 3608 8551 3605 8565 3619 8580
3621 8580 3622 8578 3625 8579 3625 8581
3637 8571
TIME...MOT...LOC 0223Z 306DEG 45KT 3623 8567
$$
271 follow-up statement
425
WWUS54 KOHX 280238
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CDT SUN JUL 27 2014
TNC087-280248-
/O.CAN.KOHX.SV.W.0122.000000T0000Z-140728T0300Z/
JACKSON TN-
938 PM CDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
CENTRAL TENNESSEE.
LAT...LON 3614 8519 3609 8525 3598 8526 3599 8530
3603 8531 3608 8551 3605 8565 3619 8580
3625 8578 3623 8574 3621 8563 3623 8559
3622 8556 3626 8553 3627 8550
TIME...MOT...LOC 0238Z 306DEG 45KT 3612 8548
$$
TNC141-280300-
/O.CON.KOHX.SV.W.0122.000000T0000Z-140728T0300Z/
PUTNAM TN-
938 PM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR PUTNAM COUNTY...
AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR COOKEVILLE...MOVING SOUTHEAST
AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTEREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3614 8519 3609 8525 3598 8526 3599 8530
3603 8531 3608 8551 3605 8565 3619 8580
3625 8578 3623 8574 3621 8563 3623 8559
3622 8556 3626 8553 3627 8550
TIME...MOT...LOC 0238Z 306DEG 45KT 3612 8548
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:23 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 27, 6:23 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 623 PM CDT SUN JUL 27 2014 .UPDATE...FOR 00Z AVIATION FORECASTS. && .AVIATION...BELIEVE SCATTERED THUNDERSTORMS WILL BECOME MORE PRONOUNCED IN THE CSV VICINITY BTWN 03Z AND 05Z, AS SFC COLD FRONT PUSHES INTO THAT AREA. EXPECT MAINLY JUST ISOLATED STORMS FURTHER WEST TOWARD BNA AND CKV. OF COURSE, IF A TSTM MOVES ACROSS ANY OF THE AREA TERMINALS TONIGHT YOU CAN EXPECT A BRIEF PERIOD OF MVFR, AND POSSIBLY IFR, CONDITIONS. OTHERWISE, LOOK FOR VFR THROUGH THE FORECAST PERIOD. GUSTY WEST SFC WINDS ARE FORECAST THROUGH THIS EVENING, AHEAD OF THE FRONT, DIMINISHING AND BECOMING NORTHWESTERLY OVERNIGHT. HOWEVER, NORTHWEST SFC WINDS WILL BECOME GUSTY ONCE AGAIN DURING THE DAYLIGHT HOURS, WITH OCCASIONAL GUSTS TO NR 20 KTS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jul 27, 7:27 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 727 PM CDT SUN JUL 27 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-290030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 727 PM CDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 1 AM TONIGHT FOR ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. WHILE ALL OF MIDDLE TENNESSEE WILL BE THREATENED...THE BEST CHANCE FOR THIS SEVERE WEATHER WILL BE ON THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Local storm report, Jul 27, 8:16 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
816 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL PORTLAND 36.59N 86.52W
07/27/2014 M0.70 INCH SUMNER TN TRAINED SPOTTER
AT HWY 52 AND BAGGS ROAD IN THE DRAKEWOOD AREA.
&&
EVENT NUMBER OHX1400480
UNGERSpecial weather statement, Jul 27, 8:29 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 829 PM CDT SUN JUL 27 2014 TNZ008-009-029-030-280200- MACON-SMITH-SUMNER-TROUSDALE- 829 PM CDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MACON...SMITH...SUMNER AND TROUSDALE COUNTIES... AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WESTMORELAND...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE OAK GROVE...BETHPAGE... WESTMORELAND...HARTSVILLE...LAFAYETTE...DIXON SPRINGS AND PLEASANT SHADE. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZED HAIL AND GUSTY WINDS UP TO 50 MPH. THIS STORM HAS A HISTORY OF PRODUCING DIME SIZED HAIL AND DOWNBURST WINDS OF UP TO 50 MPH. ADDITIONALLY...THIS STORM IS PRODUCING VERY HEAVY RAINFALL AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. WHILE NOT SEVERE CRITERIA...THIS STORM IS STILL DANGEROUS FOR ANYONE NOT INDOORS. REMEMBER...IF THUNDER ROARS...GO INDOORS. LAT...LON 3662 8579 3622 8586 3647 8658 3666 8648 TB12
Special weather statement, Jul 27, 8:34 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
834 PM CDT SUN JUL 27 2014
TNZ006>008-280200-
MONTGOMERY-ROBERTSON-SUMNER-
834 PM CDT SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...ROBERTSON AND SUMNER
COUNTIES...
AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OAK GROVE TO
SPRINGFIELD...MOVING SOUTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ADAMS...ORLINDA...CEDAR HILL...
CROSS PLAINS...BLACK JACK...MITCHELLVILLE...SPRINGFIELD...WHITE
HOUSE...MILLERSVILLE...RIDGETOP AND GREENBRIER.
THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS UP TO
50 MPH.
ADDITIONALLY...THIS STORM IS PRODUCING VERY HEAVY RAINFALL AND
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. WHILE NOT SEVERE
CRITERIA...THIS STORM IS STILL DANGEROUS FOR ANYONE NOT INDOORS.
REMEMBER...IF THUNDER ROARS...GO INDOORS.
LAT...LON 3664 8655 3665 8649 3636 8664 3638 8673
3641 8675 3639 8678 3645 8712 3664 8742
3666 8659
TB12Local storm report, Jul 27, 8:38 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
838 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL PORTLAND 36.59N 86.52W
07/27/2014 E0.70 INCH SUMNER TN TWITTER
DIME SIZE HAIL REPORTED NEAR PORTLAND AIRPORT VIA
TSPOTTER
&&
EVENT NUMBER OHX1400481
SHAMBURGERSpecial weather statement, Jul 27, 9:17 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT SUN JUL 27 2014
TNZ010-011-031>034-280300-
CLAY-FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM-
917 PM CDT SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON...
OVERTON...PICKETT AND PUTNAM COUNTIES...
AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS IN NORTHEASTERN MIDDLE TENNESSEE...MOVING
EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HUNTERSVILLE...WOLF RIVER DOCK...
BYRDSTOWN...PALL MALL...JAMESTOWN AND PICKETT STATE PARK.
GUSTY WINDS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.
ADDITIONALLY...THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL AND
ALMOST CONSTANT CLOUD TO GROUND LIGHTNING. ALTHOUGHT THESE STORMS
MAY NOT BE SEVERE CRITERIA...THEY ARE STILL DANGEROUS FOR THOSE THAT
ARE OUTDOORS.
LAT...LON 3629 8480 3628 8487 3619 8490 3615 8500
3617 8503 3611 8515 3613 8581 3621 8580
3624 8578 3625 8582 3629 8584 3663 8579
3663 8511 3661 8480 3660 8477 3643 8469
3641 8466
TB12Local storm report, Jul 27, 9:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
923 PM CDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 1 SW WESTMORELAND 36.55N 86.26W
07/27/2014 SUMNER TN 911 CALL CENTER
TREE DOWN ON JOHNNY SPEARS ROAD
&&
EVENT NUMBER OHX1400482
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Jul 27, 8:02 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 27, 8:09 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Jul 27, 8:29 PM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale | 31 min |
| Jul 27, 8:34 PM CDT | Special Weather Statement | OHX | Robertson | 26 min |
| Jul 27, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 36 min |
| Jul 27, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson, Sumner | 34 min |
| Jul 27, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Jul 27, 9:17 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 43 min |
| Jul 27, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Wilson | 46 min |
| Jul 27, 9:33 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 42 min |
| Jul 27, 9:53 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 21 min |
| Jul 27, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Maury, Perry, Williamson | 47 min |
| Jul 27, 10:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren, White, Wilson | 38 min |
| Jul 27, 10:12 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, White | 48 min |
| Jul 27, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, Van Buren, Warren, White | 40 min |
| Jul 27, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Grundy, Van Buren, Warren | 38 min |
| Jul 27, 11:43 PM CDT | Special Weather Statement | OHX | Grundy, Warren | 47 min |
| Jul 28, 12:28 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.